Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 208, NWS Nashville, TN

August 5, 2005Benton County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 5, 2005, 3:06 PM CDT for Benton County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2005, 3:06 PM CDT (20:06 UTC)
Expired
Aug 5, 2005, 3:30 PM CDT
In force
24 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Benton County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1665 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1665 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1252 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 052007
SVROHX
TNC005-052030-
/O.NEW.KOHX.SV.W.0208.050805T2006Z-050805T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
306 PM CDT FRI AUG 5 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BENTON COUNTY IN TENNESSEE

* UNTIL 330 PM CDT

* AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED OVER EXTREME SOUTH CENTRAL
  BENTON COUNTY...OR ABOUT 14 MILES SOUTH OF CAMDEN...AND MOVING WEST
  AT 10 MPH.

DAMAGING WINDS UP TO 70 MPH WERE REPORTED WITH THIS STORM. THIS IS A 
DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS

LAT...LON 3587 8797 3599 8814 3582 8836 3567 8815

$$

07
1 follow-up statement
000 
WWUS54 KOHX 052022
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
321 PM CDT FRI AUG 5 2005

TNC005-052030-
/O.CON.KOHX.SV.W.0208.000000T0000Z-050805T2030Z/
BENTON TN-
321 PM CDT FRI AUG 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM CDT FOR
SOUTHWESTERN BENTON COUNTY...

AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER EXTREME SOUTHWESTERN
BENTON COUNTY...OR ABOUT 16 MILES SOUTH OF CAMDEN...MOVING WEST AT
10 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

LAT...LON 3587 8797 3599 8814 3582 8836 3567 8815

$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 4:08 AM CDT, 10 hours 58 minutes earlier.

Area forecast discussion, Aug 5, 4:08 AM CDT, 10 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
408 AM CDT FRI AUG 5 2005

.DISCUSSION...SURFACE MAP AT 08Z SHOWS STRONG HIGH PRESSURE SITUATED
FAR TO OUR NORTHWEST, WITH MIDDLE TENNESSEE SITUATED MORE OR LESS IN
A COL AREA, WITH LIGHT NORTH WINDS. A WEAK FRONT SITS JUST NORTH OF
THE OHIO VALLEY.

MODELS CONTINUE TO BRING THIS FRONT SOUTHWARD, AND IN THE ABSENCE OF
A STRONG BERMUDA HIGH, BELIEVE THIS IS CERTAINLY PLAUSIBLE. ALTHOUGH
WE WILL LIKELY NOT EXPERIENCE AN ACTUAL FRONTAL PASSAGE, THE FRONTS
PROJECTED MOVEMENT WILL INCREASE MOISTURE OVER MIDDLE TENNESSEE,
BRINGING BACK THE DAILY GRIND OF ISOLATED-TO-SCATTERED CONVECTION,
MAINLY DURING PEAK-HEATING AND EARLY EVENING HOURS.

AT THE SAME TIME, THE GFS/ETA/NGM ALL DEVELOP A LOW CENTER OVER THE
GULF COAST BY THIS EVENING THAT WILL INCH ITS WAY NORTHWARD DURING
SUBSEQUENT DAYS. THUS, ALTHOUGH THE AFOREMENTIONED SURFACE FRONT IS
EXPECTED TO DISSIPATE BY SUNDAY, LOOK FOR DEEPER MOISTURE TO CONTINUE
TO FEED INTO THE MID STATE. LACK OF A CONSISTENT SOUTHERLY FLOW FROM
THE GULF, ALONG WITH A FEW MORE CLOUDS, WILL DROP OUR TEMPERATURES A
COUPLE OF DEGREES AFTER TODAY, BUT LOOK FOR THE POSSIBILITY OF
CONVECTION THROUGHOUT THE 7-DAY FORECAST PERIOD, NONETHELESS. &&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    93  71  89  69 /  30  30  30  20
CLARKSVILLE  92  70  89  69 /  30  30  30  20
CROSSVILLE   88  66  86  65 /  30  30  30  20
&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROSE
Hazardous weather outlook, Aug 5, 10:45 AM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1045 AM CDT FRI AUG 5 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-061030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1045 AM CDT FRI AUG 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO
TONIGHT AS A COLD FRONT APPROACHES THE AREA. MOST OF THE STORMS WILL
PRODUCE HEAVY DOWNPOURS AND FREQUENT LIGHTNING...HOWEVER A FEW
THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY AS A FRONTAL
SYSTEM STALLS OVER THE REGION AND DISSIPATES. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED. HOWEVER...ISOLATED STORMS MAY BECOME
SEVERE PRIMARILY DURING THE HEATING OF THE AFTERNOON AND EARLY
EVENING.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED...BUT
ANY REPORTS OF ISOLATED SEVER WEATHER WOULD BE APPRECIATED BY THE
NATIONAL WEATHER SERVICE.

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 3:40 PM CDTSevere Thunderstorm WarningOHXBenton, Humphreys35 min
Aug 5, 4:21 PM CDTSevere Thunderstorm WarningOHXRobertson24 min
Aug 5, 4:38 PM CDTSevere Thunderstorm WarningOHXOverton37 min
Aug 5, 4:51 PM CDTSevere Thunderstorm WarningOHXHickman39 min
Aug 5, 5:40 PM CDTSevere Thunderstorm WarningOHXHouston35 min
Aug 5, 5:55 PM CDTSevere Thunderstorm WarningOHXPutnam35 min
Aug 5, 6:11 PM CDTSevere Thunderstorm WarningOHXBenton, Houston49 min
Aug 5, 6:17 PM CDTSevere Thunderstorm WarningOHXLewis, Maury43 min
Aug 5, 6:38 PM CDTSevere Thunderstorm WarningOHXStewart37 min
Aug 5, 6:55 PM CDTSevere Thunderstorm WarningOHXClay35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.